Alert archive / North Carolina / Wind Advisories in 2006
Wind Advisory 12, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Nov 15, 2006, 4:07 AM EST for Dare County, Hyde County, North Carolina. It took effect at Nov 16, 2006, 5:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2006, 4:07 AM EST (09:07 UTC)
- In effect from
- Nov 16, 2006, 5:00 AM EST
- Expired
- Nov 16, 2006, 5:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 9.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 150907 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 407 AM EST WED NOV 15 2006 NCZ103-104-151715- /O.NEW.KMHX.WI.Y.0012.061116T1000Z-061116T2200Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 407 AM EST WED NOV 15 2006 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST THURSDAY. STRONG SOUTHEAST WINDS AHEAD OF A COLDFRONT WILL AFFECT THE OUTER BANKS AREAS BEGINNING EARLY THURSDAY MORNING AND CONTINUING THROUGHOUT THE DAY. WINDS OF 30 TO 40 MPH ARE EXPECTED WITH SOME HIGHER GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11
2 follow-up statements
000 WWUS72 KMHX 152001 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 301 PM EST WED NOV 15 2006 NCZ047-081-095-098-160915- /O.EXA.KMHX.WI.Y.0012.061116T1000Z-061116T2200Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-ONSLOW- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...JACKSONVILLE 301 PM EST WED NOV 15 2006 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST THURSDAY. STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP AHEAD OF A STRONG COLD FRONT ACROSS THE CRYSTAL COAST AND MAINLAND DARE AND MAINLAND HYDE COUNTIES BEGINNING EARLY THURSDAY MORNING AND CONTINUING THROUGHOUT THE DAY. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS OF 45 TO 55 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ103-104-160915- /O.CON.KMHX.WI.Y.0012.061116T1000Z-061116T2200Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 301 PM EST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EST THURSDAY. STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP AHEAD OF A STRONG COLD FRONT ACROSS THE OUTER BANKS AREAS BEGINNING EARLY THURSDAY MORNING AND CONTINUING THROUGHOUT THE DAY. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS OF 45 TO 55 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 160846 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 346 AM EST THU NOV 16 2006 NCZ047-081-095-098-103-104-161700- /O.CON.KMHX.WI.Y.0012.061116T1000Z-061116T2200Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-ONSLOW-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...JACKSONVILLE...KILL DEVIL HILLS... KITTY HAWK...NAGS HEAD...SOUTHERN SHORES 346 AM EST THU NOV 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP AHEAD OF A STRONG COLD FRONT ACROSS THE OUTER BANKS AREAS THIS MORNING AND CONTINUING THROUGHOUT THE DAY. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:40 AM EST, 27 minutes earlier.
Area forecast discussion, Nov 15, 3:40 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
340 AM EST WED NOV 15 2006
.SHORT TERM /TODAY THROUGH THURSDAY NIGHT/...DESPITE INCREASING
HIGH CLOUDINESS TODAY...SOUTHEASTERLY FLOW SHOULD HELP TEMPS INTO THE
LOWER AND MIDDLE 70S CWA-WIDE. CLOUD COVER AND GUSTY SOUTHEAST
WINDS WILL HOLD MINS TONIGHT IN THE LOWER AND MIDDLE 60S. ACTIVE
DAY SETTING UP FOR THURSDAY. DEEP MOISTURE AND OMEGA COUPLED WITH
60+ KT H8 JET WILL LEAD TO WIDESPREAD SHOWERS/TSTMS WITH THE
POSSIBILITY OF SOME STG/SVR TSTMS PER LATEST SPC DAY 2 FCST. WITH
PRECIPITABLE WATER VALUES NEARING 2 INCHES AND THE AFOREMENTIONED
WIND FIELDS...THE PRIMARY THREATS WILL BE HEAVY RAINFALL AND
STRONG GUSTY WINDS. WILL HAVE CATEGORICAL POPS AREA-WIDE THURSDAY.
FCST WINDS WILL LEAD TO ISSUANCE OF A WIND ADVISORY FOR THE OUTER
BANKS. THIS MAY NEED TO BE EXTENDED TO THE SRN COASTAL AND SOUND
COUNTIES LATER TODAY. GFS A LITTLE FASTER THAN THE NAM WITH PRECIP
EXITING THE REGION...BUT BOTH HAVE THE BULK OF THE PRECIP OFFSHORE
BY 06Z FRI...FOLLOWING BY STRONG CAA WITH TEMPS FALLING INTO THE
40S BY FRIDAY MORNING.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...DRY AND COOLER AIR FILTERS
IN OVER THE AREA FRIDAY INTO SUNDAY WITH TEMPS CLOSE TO SLIGHTLY
BLO NORMAL LEVELS. H5 TROF DIGS SOUTH INTO SOUTH CAROLINA BY
MONDAY AFTERNOON WITH SFC LOW DEVELOPMENT OFFSHORE. THIS WILL WRAP
ENOUGH MOISTURE BACK INTO THE AREA FOR A CHC OF PRECIP FROM MONDAY
AFTERNOON INTO TUESDAY. THICKNESS VALUES INDICATE BELOW NORMAL
TEMPS BEHIND THIS FRONT TUESDAY INTO WEDS.
&&
.AVIATION...BKN-OVC HIGH CLOUDS HAVE LIMITED RADIATIONAL COOLING
OVERNIGHT WITH VSBYS OCCASIONALLY DROPPING INTO THE MVFR RANGE. VFR
EXPECTED AFTER SUNRISE WITH LIGHT SOUTHERLY WINDS. A CONTINUATION OF
MID/HIGH CLOUDINESS TODAY WITH SOME SCT CLOUDS AROUND 3K FT DURING
THE AFTERNOON. CLOUDS WILL LOWER AND THICKEN TOWARDS THE END OF THE
FORECAST PERIOD EARLY THURSDAY WITH SOUTHERLY WINDS INCREASING TO
AROUND 15 KT OVER THE TERMINALS AFT MIDNIGHT.
&&
.MARINE...SOUTHWESTERLY WINDS GENERALLY AOB 10 KT EXISTS ACROSS THE
COASTAL WATERS THIS MORNING WITH THE EXCEPTION OF DIAMOND WHERE
WINDS HAVE BEEN IN THE 15 TO 20 KT RANGE THE PAST FEW HOURS. SEAS
ARE IN THE 2 TO 4 FT RANGE WITH DIAMOND REPORTING 6 FT SEAS. THIS
APPEARS TO BE VERY LOCALIZED AND WINDS/SEAS AT DIAMOND SHOULD COME
DOWN THE NEXT COUPLE OF HOURS AS S/W THAT CROSSED THE AREA CONTINUES
TO EXIT TO THE NORTHEAST.
CLOSED UPPER LOW WILL DEEPEN OVER THE TENN VALLEY LATER TODAY WITH
AN ASSOCIATED SFC LOW MOVING NORTH INTO THE OHIO VALLEY BY THIS
EVENING. PRES GRADIENT TIGHTENS OVER THE AREA THIS EVENING WITH
SOUTHERLY WINDS INCREASING OVER ALL WATERS OVERNIGHT. IMPRESSIVE LLJ
DEVELOPS AHEAD OF SFC LOW WITH 60 KT 925 MB WINDS OVERSPREADING THE
WATERS DURING THE MORNING HOURS ON THURSDAY. WINDS OF THIS MAGNITUDE
SHOULD ALLOW FOR GALE FORCE CONDITIONS TO BE REALIZED AT THE SURFACE
UNDER STRONG WAA REGIME. HAVE DECIDED TO INCLUDE THE NORTHERN WATERS
AND PAMLICO SOUND IN A GALE WARNING FOR THURSDAY AND KEEP A SCA
POSTED FOR THE ALBEMARLE SOUND BEGINNING LATE TONIGHT AND CONTINUING
INTO THURSDAY AFTERNOON. FOLLOWED VERY CLOSE TO CURRENT WAVEWATCH
NUMBERS WITH SEAS RAPIDLY BUILDING FROM SOUTH TO NORTH THIS EVENING
AND OVERNIGHT. SOUTHERN AND CENTRAL WATERS WILL SEE THE BRUNT OF THE
HIGHER SEAS WITH 10 TO 15 FT SEAS COMMON. LATER SHIFTS WILL NEED TO
ADDRESS THE POSSIBILITY OF HIGH SURF CONDITIONS DEVELOPING PRIMARILY
FROM HATTERAS SOUTH ON THURSDAY. OFFSHORE FLOW DEVELOPS THURSDAY
NIGHT AND FRI WITH WINDS DECREASING TO THE 10 TO 15 KT RANGE BY FRI
AFTERNOON. SMALL CRAFT SEAS EXPECTED TO CONTINUE FOR ALL COASTAL
WATERS THURSDAY NIGHT THEN LINGER OVER THE CENTRAL WATERS THROUGH
FRI AFTERNOON.
SFC HIGH PRES BUILDS IN FROM THE WEST THROUGH THE WEEKEND WITH SFC
FLOW REMAINING NORTHWESTERLY AND WINDS/SEAS EXPECTED TO REMAIN
BELOW ADVISORY LEVELS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WARNING FROM 7 AM TO 4 PM EST THURSDAY FOR AMZ135-150-152-
154-156-158.
SMALL CRAFT ADVISORY FROM 1 AM TO 4 PM EST THURSDAY FOR AMZ130.
&&
SHORT TERM...COLLINS
LONG TERM...COLLINS
AVIATION...WINGENROTH
MARINE...WINGENROTHThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:21 PM EST | Coastal Flood Statement | MHX | 12 hr | |
| Nov 15, 3:21 PM EST | High Surf Advisory | MHX | 28 hr |
Nearby
Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.